| Catalog Number |
MTS080515 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation details: quality control (qc) testing was completed on the testing days, 07aug2024 and 13aug2024, per local policy.Qc results were acceptable on vision and in tube testing.No details or confirmation was provided.Customer reported that gel card and reagent storage was as per ortho instructions for use (ifu) and that visual inspection of the mts gel cards and reagents prior to use was acceptable.Gtsc obtained column grade reports from the ortho vision id-mts analyzer via econnectivity.Review of this report confirmed the reactions were consistent with customer report.Gtsc reviewed the instructions for use (ifu) with the customer which states in the limitations for testing section: "some weak subgroups of the a and b antigen may not be detected by these mts anti-a and anti-b reagents.The use of the mts anti-a,b (murine monoclonal blend) card may better detect these weak antigens." as part of the investigation, a batch record review was requested for mts abd monoclonal and reverse grouping card lots 051424037-03 and 051424037-11 (b)(6) respectfully).The device history records for both lots were reviewed, and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of these product lots indicated acceptable results; no gel card defects were identified during qc inspections.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch records (anti-a lot 050124039) associated with these id-mts gel card lots were reviewed and no discrepancies were discovered.The equipment area use logs used during production of these lots were reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformance's related to these lots.Both lot 051424037-03 and lot 051424037-11, met all specifications, all in-process and product release criteria.Further, as part of the investigation, testing and inspection of retain samples of mts abd monoclonal and reverse grouping card lots 051424037-03 and 051424037-11 were requested of the ortho manufacturing site.Both lots performed as intended.Retention cards of lots 051424037-03 and 051424037-11 were tested on the ortho vision id-mts analyzer with diluent 2 plus lot mdp239, 0.8% affirmagen lot 8a809 (8a802 was unavailable), albaq-chek lot v275903 and donors: (b)(6) (a neg), (b)(6) (b pos), (b)(6) (ab pos), and (b)(6) (o pos).All results were as expected.A total of 100 mts abd monoclonal and reverse grouping cards from lot 051424037-03 were visually inspected for defects and none were found.A total of 100 mts abd monoclonal and reverse grouping cards lot#051424037-11 were visually inspected for defects and none were found.Product testing with retain cards from both lots performed as intended.No discrepant results obtained with albaq-chek and donor samples.Mts abd monoclonal and reverse grouping card lots 051424037-03 and 051424037-11 performed as expected and none of the inspected retention cards showed any defects.The ortho manufacturing site was unable to confirm the customer complaint.((b)(6) a review of the worldwide complaint databases was performed through (b)(6) 2024 for mts abd monoclonal and reverse gel card lots 051424037-03 and 051424037-11.Only the two complaints under investigation for the sublots were identified related to false negative results and related call areas.For thoroughness, a review of the mother bulk lot, 051424037, was also performed.No additional sublots were identified to have related complaints for false negative or discrepant results.No trend was observed for the sublot or bulk lot for false negative results or related call areas.(b)(6) no further investigation was performed.The assignable cause was determined to be sample related, with the patient likely having an a2 subgroup of the a antigen.There was no evidence of any systemic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.
Event or Problem Description
Report 2 of 2 cms (b)(4); windchill ra607373 on 15aug2024, a customer contacted ortho global technical support center (gtsc) to report what was described as false negative results of the anti-a column when performing aborh testing on two samples from one patient using mts abd monoclonal and reverse grouping card lots 051424037-03 and 051424037-11 in conjunction with their ortho vision id-mts analyzer.Customer name: (b)(6), medical technologist (b)(6) customer (b)(6); (b)(6) health care (b)(6), event dates: 07aug2024 and 13aug2024, reported to (b)(6) 2024.Corrected report sent to clinician (b)(6) 2024 automated testing reagents: mts abd monoclonal and reverse grouping card lot 051424037-03(expiry 17feb2025) mts abd monoclonal and reverse grouping card lot 051424037-11(expiry 20feb2025) 0.8% affirmagen lot 8a802(expiry 03sep2024) mts diluent 2 plus lot information not provided manual testing with ortho reagents: anti-a lot baa634a (expiry 05mar2026) anti-b lot bbb826a (expiry 09jan2026) anti-d lot db348a1 (expiry 14mar2026) albumin lot u2106 (expiry 05feb2026) 3% affirmagen a1 and b cells lot a822 (expiry 20aug2024) testing methods: automated gel: ortho vision id-mts serial (b)(6) (installed (b)(6) 2020) manual tube: reagents provided above.No additional method details provided.Patient information: patient had no prior aborh history at the customer site and no known transfusions.Two samples collected from this one patient on (b)(6) 2024.Sample information: sample 1 - id (b)(6) (encrypted bd-89-65-74-4c-15-36-35-f3-82-2f-0f-9b-0f-69-1d-86-67-27-37-cb-8a-ce-c0-08-6c-cb-f8-cd-9c-7f-05) tested (b)(6)2024.Sample 2 - id (b)(6) (encrypted c8-95-33-a8-3c-eb-1f-ac-47-45-7d-54-54-96-2e-03-fb-88-5b-71-ab-c8-7b-75-58-35-4f-03-2f-99-20-e2) tested (b)(6) 2024.The customer reported that on (b)(6) 2024, aborh testing was performed on one patient sample using mts abd monoclonal and reverse grouping card lot 051424037-03 and 0.8% affirmagen lot 8a802 in conjunction with their ortho vision id-mts analyzer.Aborh interpretation of o positive was obtained with no error messages on any of the column grade results.Results were reported to the clinician.The customer reported that on (b)(6) 2024, aborh testing was performed on a second sample from the same patient using mts abd monoclonal and reverse grouping card lot 051424037-11 and the same lot of 0.8% affirmagen on the same ortho vision id-mts analyzer.Aborh interpretation of o positive was again obtained with no error messages on any of the column grade results.However, the operator questioned the abo reverse typing grade results of the a1 cells and additional testing was performed (details following).Erroneous results were not reported to the clinician.On the same day, on (b)(6) 2024, the customer reported that the two samples from the same patient were tested for aborh in manual tube method and identified patient samples to both result as apositive, with the patient likely having an a2 subgroup of the a antigen.Results provided by the customer for both samples were as follows in automated gel: anti-a: 0 anti-b: 0 anti-d: 4+ control: 0 a cells: 1+ b cells: 3+ results provided by the customer for both samples were as follows in manual tube: anti-a: 2+ anti-b: 0 anti-d: 4+ albumin: 0 a1 cell: 1+ b cell: 2+ the same day, on (b)(6) 2024, a corrected report was issued to the physicians, updating the patient aborh from opositive to apositive.Erroneous results were released to the physician.A corrected report was provided to the physician.The patient was not harmed as a result of this discrepancy.